# SDR DUFA20200108001

- Difficulty date: January 7, 2020
- Submitted: January 8, 2020
- Operation: Air carrier
- Aircraft: N3116N
- Make and model: Swrngn SA227AC
- Aircraft serial: AC596
- Aircraft time: 33,923 hours, 37,552 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, H, I, A

## Discrepancy

ON JANUARY 7TH, 2020, DAKOTA 1023 DEPARTED THIEF RIVER FALLS (KTVF) AIRPORT ON SCHEDULE AT 14:57 AND BEGAN A CLIMB TO 17,000 FT MSL. AT 500 FT AGL, BLEED AIR WAS TURNED ON AND AIR CONDITIONING RHEOSTAT WAS SET TO APPROXIMATELY 75% HOT WITH THE TEMPERATURE CONTROLLER IN THE “AUTO” POSITION. AT 15:03, THE AIRCRAFT HAD REACHED 13,700 FT MSL WHEN THE PILOT LOOKED AT THE RIGHT COCKPIT SIDE WINDOW AND NOTICED LIGHT SMOKE. BRIEFLY INVESTIGATING FOR A POSSIBLE CAUSE, THE PILOT LOOKED TO THE JUMP SEAT AREA BY THE MAIN CABIN DOOR AND NOTED SMOKE IN THIS SECTION OF THE AIRCRAFT AS WELL. THE SMOKE WAS HAZY, NOT THICK AND DID NOT HAVE A DISTINCT ODOR. THE PILOT BEGAN AN EMERGENCY DESCENT AND REQUESTED IMMEDIATE VECTORS FROM AIR TRAFFIC CONTROL (ATC) BACK TO KTVF. WHILE DOING SO, THE BLEED AIR WAS TURNED TO THE OFF POSITION, CABIN PRESSURE DUMPED UPON REACHING 10,000 FT MSL AND FRESH AIR FAN PLACED IN THE OVERRIDE POSITION. THE SMOKE CLEARED AS A RESULT OF THESE MEASURES AND NO FURTHER SMOKE WAS NOTED. WHILE TAKING THESE ACTIONS, THE PILOT STATED THE NATURE OF THE SITUATION TO ATC AND DECLARED AN EMERGENCY AS A PRECAUTIONARY MEASURE. THE PILOT PROCEEDED TO MAKE AN UNEVENTFUL LANDING. MAINTENANCE WAS CALLED OUT AND A THOROUGH INSPECTION WAS CONDUCTED IN THE CABIN AND COCKPIT AREA WITH NO EVIDENCE OF SMOKE OR OVERHEATING NOTED. WITH NO INDICATIONS PRESENT, EXTENSIVE GROUND RUNS WERE CONDUCTED WITH THE CABIN TEMP CONTROLS PLACED TO MAXIMUM HEAT WITH NO ADVERSE RESULTS. WITH NO DEFINITIVE RESULTS, IT IS SUSPECTED THE CABIN MAY HAVE HAD CONDENSATION ACCUMULATING WHICH RESEMBLED A FOG OR HAZY CONDITION.
